Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 349, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 20, 2011, 1:32 AM EDT for Casey County, Lincoln County, Kentucky. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2011, 1:32 AM EDT (05:32 UTC)
- Expired
- Jun 20, 2011, 1:45 AM EDT
- In force
- 13 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Casey County, KY, Lincoln County, KY
The radar
The Jackson,KY radar (KJKL), 121 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3898 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 14.9
The text
As transmitted, in the capitals the NWS used until 2016.
956
WUUS53 KLMK 200532
SVRLMK
KYC045-137-200545-
/O.NEW.KLMK.SV.W.0349.110620T0532Z-110620T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
132 AM EDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CASEY COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 145 AM EDT
* AT 129 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WALLTOWN...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
WAYNESBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
LAT...LON 3734 8450 3734 8451 3734 8453 3736 8457
3722 8477 3724 8487 3725 8488 3742 8483
3738 8450
TIME...MOT...LOC 0532Z 281DEG 24KT 3731 8474
WIND...HAIL 60MPH 1.00IN
$$
DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:13 AM EDT, 19 minutes earlier.
Area forecast discussion, Jun 20, 1:13 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 113 AM EDT MON JUN 20 2011 ...UPDATED AVIATION DISCUSSION... .SHORT TERM (TONIGHT AND MONDAY)... THE CWA IS WORKED OVER FROM THE MORNING MCS...AND REMNANT BOUNDARY ASSOCIATED WITH IT IS DRAPED ACROSS FAR SRN KY AT THE MOMENT. STRONG UPPER LEVEL WINDS...THE BOUNDARY...AND GOOD INSTABILITY HAVE LED SPC TO ISSUE A TORNADO WATCH FOR OUR FAR SRN TIER OF KY COUNTIES. THIS WATCH IS IN EFFECT UNTIL 00Z...HOWEVER THINK THE BEST CONVERGENCE AND INSTABILITY IS SOUTH OF OUR CWA SO WE MAY CANCEL THE WATCH BY THE AFTERNOON PACKAGE. THINK THE MAIN BOUNDARY WE NEED TO BE CONCERNED WITH EXTENDS FROM CENTRAL MO SEWD TO TN. THIS SHOULD LIFT NORTHWARD OVERNIGHT PROVIDING A FOCUS FOR CONVECTIVE DEVELOPMENT ON THE NOSE OF THE LOW-LEVEL JET THIS EVENING. TWO DIFFERENT SCENARIOS WILL OCCUR...EITHER SCATTERED STORMS WILL DEVELOP ALONG THE BOUNDARY ON THE LLJ NOSE...OR AN MCS MAY ORGANIZE OVER THE MID-MS VALLEY REGION AND MOVE OUR DIRECTION. THE NMM-WRF AND ARW-WRF SEEM TO HAVE AN OKAY HANDLE ON THIS SCENARIO SO WILL FOLLOW FOR THE SHORT-TERM. THESE MODEL SOLUTIONS MEAN ISOLATED SHRA/TSRA THIS AFTERNOON AT BEST...WITH THE BEST CHANCE OF STORMS DEVELOPING ALONG AND NORTH OF THE NORTHWARD MOVING BOUNDARY AFTER 00Z...BEST CHANCE BETWEEN 06-12Z. THESE STORMS OVERNIGHT COULD BE STRONG...WITH HAIL BEING THE MAIN THREAT NORTH OF THE BOUNDARY...AND POSSIBLY DAMAGING WINDS WITH ANY STORMS ALONG THE BOUNDARY. IF AN MCS FORMS AND COLD POOL TAKES OVER...THEN A SIMILAR SITUATION WILL OCCUR TOMORROW MORNING AS DID THIS MORNING WITH DMG WINDS BEING THE MAIN THREAT. NOT CONFIDENT ON RESULTANT CONVECTIVE MODE...BUT CONFIDENT STORMS WILL DEVELOP ALONG THE BOUNDARY OVERNIGHT INTO TOMORROW. THIS BOUNDARY APPEARS TO BECOME THE WARM FRONT OF A DEVELOPING SFC LOW OVER THE PLAINS. THIS WARM FRONT SHOULD LIFT NORTHWARD OVERNIGHT AND INTO MONDAY...SO THE THREAT FOR CONVECTION WILL MOVE NORTH TOMORROW AS WELL. THINK THAT BETWEEN 06-12Z TONIGHT...OUR SRN/SWRN CWA MAY BE PRECIP FREE...AND THE FOCUS WILL BE ACROSS CENTRAL KY NORTHWARD. FOR MONDAY...THE BEST CHC FOR STORMS WILL BE ACROSS THE NRN BLUEGRASS...N-CENTRAL KY AND SRN INDIANA. WITH THIS ONGOING MORNING PRECIP EXPECTED...WILL INCREASE CLOUD COVER THERE AND LOWER HIGH TEMPS OVER THE NORTH...MORE LIKE THE LOW-MID 80S. THINK OUR SOUTH WILL TAP INTO VERY WARM AIR...PERHAPS AS HIGH AS THE LOW 90S THERE. IN ADDITION...SOUTH OF THE BOUNDARY WE WILL SEE GUSTY SW WINDS. .LONG TERM (MONDAY NIGHT - SUNDAY)... MONDAY NIGHT - THURSDAY... MONDAY NIGHT SHOULD BE DRY WITH BRIEF RIDGING IN PLACE AHEAD OF THE NEXT SYSTEM. TUESDAY WE/LL BE IN THE WARM SECTOR OF A VERTICALLY STACK LOW PRESSURE SYSTEM OVER THE UPPER PLAINS STATES. SUSPECT WITH HIGHS IN THE LOW TO MID 90S AND CONVECTIVE TEMPS IN THE LOW 90S...WE MAY SEE SOME T-STORMS POP UP DURING THE LATE AFTERNOON/EVENING HOURS TUES DUE TO DIURNAL HEATING. ALSO...A SHORT/WV SHOOTING OUT AHEAD OF THIS SYSTEM WOULDN/T BE ENTIRELY IMPOSSIBLE TO HELP SET THINGS OFF. HOWEVER...WEDNESDAY WILL BE THE BEST DAY FOR STRONG TO SEVERE STORMS AS THE LOW PRESSURE/S COLD FRONT APPROACHES THE REGION. WITH PLENTY OF SPEED SHEAR IN PLACE THROUGHOUT THE COLUMN...ORGANIZED STORMS SEEM LIKELY. MODEL SOUNDINGS LOOK FAVORABLE FOR HAIL AND DAMAGING WIND THREATS. HOWEVER...SFC INSTABILITY MAY BE LIMITED BY CLOUDS FROM OVERNIGHT CONVECTION. WE/LL HAVE TO WAIT AND SEE HOW THAT ONE PLAYS OUT...BUT THE POTENTIAL IS THERE FOR STRONG TO SEVERE STORMS ON WED. THURSDAY WE/LL CONTINUE TO HAVE A CHANCE FOR STORMS...BUT STRENGTH AND TIMING WILL DEPEND ON HOW FAST THE COLD FRONT MOVES THROUGH THE AREA. THE LATEST 12Z GFS HAS A SLOWER SOLN WHICH MAY LEAD TO BETTER STORM COVERAGE THURS AFTERNOON...HOWEVER THE MORE PROGRESSIVE 12Z ECMWF MOVES THE FRONT THROUGH QUICKER AND CONVECTION MAY BE LIMITED TO EAST CENTRAL KY. AS FOR TEMPS FOR WED/THURS...WE/LL SEE A COOL DOWN WITH CONVECTION AND THE FRONT. HIGHS WED WILL BE IN THE MID 80S. HIGHS THURS WILL BE IN THE LOW TO MID 80S. FRIDAY - SUNDAY... THERE IS LOW CONFIDENCE IN THE WEEKEND FORECAST AS MODELS HAVE BEEN INCONSISTENT ON WHERE THE NEXT FRONTAL BOUNDARY SETS UP. BY THE LATEST EURO...THAT BOUNDARY LOOKS TO SET UP VERY CLOSE TO OUR REGION BRINGING MULTIPLE MCS/S THROUGH THE AREA. HOWEVER...THE LATEST GFS DEVELOPS AND KEEPS THE BOUNDARY TO OUR SW BRINGING A MOSTLY DRY WEEKEND FOR US. WE/LL NEED TO NARROW THAT DOWN IN COMING DAYS. MADE ONLY SMALL CHANGES TO THE FRI-SUN PERIOD FOR THIS FORECAST. && .AVIATION (06Z TAF ISSUANCE)... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED IN THE SDF AREA AT THE ONSET OF THE TAF PERIOD. ALTHOUGH BWG WILL REMAIN STORM FREE EARLY THIS MORNING...EXPECT LEX WILL SEE SCATTERED THUNDERSTORMS FROM THE 07 TO 12Z TIME PERIOD. DUE TO SCATTERED NATURE OF STORMS...ANY MVFR CONDITIONS DUE TO ANY THUNDERSTORMS WILL BE TEMPORARY. OUTSIDE OF THUNDERSTORMS...VFR CIGS ARE EXPECTED WITH THE BASES OF THESE CUMULUS TOWERS RANGING FROM 3 TO 4KFT. WINDS WILL STAY LIGHT OVERNIGHT AND WILL INCREASE FROM THE SOUTHWEST FROM 5 TO 10 MPH. THE THREAT FOR SCATTERED STORMS WILL END AT SDF BY 12Z. VFR CONDITIONS ARE EXPECTED AT ALL SITES AFTER 12Z WITH MOSTLY CLEAR SKIES. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........AL LONG TERM.........AMS AVIATION..........JSD
Hazardous weather outlook, Jun 19, 9:02 PM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 902 PM EDT SUN JUN 19 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-210115- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 902 PM EDT SUN JUN 19 2011 /802 PM CDT SUN JUN 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS A WARM FRONT CROSSES THE REGION. THE MAIN THREATS FROM THE STORMS WILL BE HEAVY RAIN AND DANGEROUS LIGHTNING...WITH THE STRONGEST STORMS POSSIBLY PRODUCING SOME GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS SHOULD BE ONGOING MONDAY MORNING AS A WARM FRONT LIFTS ACROSS THE REGION. THE BEST CHANCE FOR STORMS MONDAY WILL BE OVER SOUTH-CENTRAL INDIANA AND NORTH-CENTRAL KENTUCKY. A FEW STRONG STORMS WILL BE POSSIBLE WITH GUSTY WINDS AND SMALL HAIL BEING THE MAIN THREATS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY WITH AN UNSTABLE AIRMASS ACROSS THE REGION AND A SLOW MOVING COLD FRONT APPROACHING FROM THE MIDDLE MISSISSIPPI VALLEY. STRONG TO SEVERE STORMS MAY BE POSSIBLE ESPECIALLY ON WEDNESDAY WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. ANOTHER BOUNDARY WILL APPROACH THE AREA THIS WEEKEND POSSIBLY BRINGING SCATTERED THUNDERSTORMS TO THE AREA ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 13
In the hours before
Local storm report, Jun 19, 11:07 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1107 PM EDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND DMG 5 SW LEXINGTON 37.99N 84.52W
06/19/2011 FAYETTE KY TRAINED SPOTTER
THREE TREES DOWN IN STONE CREEK NEIGHBORHOOD
&&
EVENT NUMBER LMK1100926
13Special weather statement, Jun 20, 1:21 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
121 AM EDT MON JUN 20 2011
KYZ066-067-200545-
CASEY-LINCOLN-
121 AM EDT MON JUN 20 2011
...THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY SIZE
HAIL...AND GUSTY WINDS...
AT 119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF LIBERTY...AND MOVING SOUTHEAST AT
35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LIBERTY...
WALLTOWN AND WAYNESBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3734 8450 3734 8451 3734 8453 3736 8457
3719 8481 3732 8503 3751 8487 3741 8448
TIME...MOT...LOC 0521Z 295DEG 30KT 3735 8479
DKSpecial weather statement, Jun 20, 1:26 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
126 AM EDT MON JUN 20 2011
INZ090-091-200600-
FLOYD-HARRISON-
126 AM EDT MON JUN 20 2011
...THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY SIZE
HAIL...AND GUSTY WINDS WILL MOVE SOUTHEAST INTO HARRISON AND
SOUTHERN FLOYD COUNTIES...
AT 119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF CORYDON...AND MOVING EAST
SOUTHEAST AT 20 MPH.
VERY FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL
RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN
ONE MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
CORYDON...
CRANDALL...
BYRNEVILLE...
BRECKENRIDGE AND NEW MIDDLETOWN...
LANESVILLE AND GEORGETOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3836 8585 3810 8595 3821 8626 3822 8626
3822 8624 3824 8625 3838 8621
TIME...MOT...LOC 0525Z 284DEG 18KT 3827 8611
JSDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:21 AM EDT | Special Weather Statement | LMK | Casey | 24 min |
| Jun 20, 1:35 AM EDT | Special Weather Statement | LMK | Bullitt | 25 min |
| Jun 20, 1:50 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Spencer | 25 min |
| Jun 20, 1:54 AM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 36 min |
| Jun 20, 1:58 AM EDT | Special Weather Statement | LMK | Boyle, Lincoln | 32 min |
| Jun 20, 2:55 AM EDT | Special Weather Statement | LMK | Shelby, Spencer | 35 min |
| Jun 20, 2:59 AM EDT | Special Weather Statement | LMK | Casey | 31 min |
| Jun 20, 4:04 AM EDT | Special Weather Statement | LMK | Boyle, Garrard, Jessamine, Lincoln, Madison | 101 min |
| Jun 20, 7:14 AM EDT | Special Weather Statement | LMK | Madison | 31 min |
| Jun 20, 7:49 AM EDT | Areal Flood Advisory | LMK | Madison | 3 hr |
| Jun 20, 9:01 AM EDT | Special Weather Statement | LMK | Nicholas | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.